Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 3, 2009, 2:32 PM CDT for 13 counties in Alabama. It was in force for 58 min. 27 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 2:32 PM CDT (19:32 UTC)
- Expired
- May 3, 2009, 3:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Bibb County, AL, Bullock County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Elmore County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Shelby County, AL, Talladega County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:33 PM CDT | TSTM WND DMG | Clanton, AL | SEVERAL TREES WERE BLOWN DOWN AROUND CLANTON. AT LEAST ONE HOME WAS DAMAGED BY THE FALLEN TREES. |
| May 3, 2:33 PM CDT | TSTM WND DMG | Jemison, AL | SEVERAL TREES WERE SNAPPED OFF ALONG INTERSTATE 65 BETWEEN MILE MARKER 219 AND 212. AN OLD STORE FRONT WAS BLOWN OVER IN DOWNTOWN. 3 OR 4 BUILDINGS SUFFERED DAMAGE. SEVERAL TREES WERE BLOWN DOWN IN THE CITY. AT LEAST 3 VEHICLES WERE DAMAGED BY THE FALLEN TREES |
| May 3, 2:40 PM CDT | TSTM WND DMG | 1 Se Spring Creek At La, AL | HUNDREDS OF TREES WERE SNAPPED OFF NEAR LACOOSA MARINA. |
| May 3, 2:40 PM CDT | TSTM WND DMG | 3 E Jemison, AL | TREES DOWN AND BLOCKING I-65 NEAR EXIT 219. |
| May 3, 2:40 PM CDT | TSTM WND GST 0 | 1 Se Spring Creek At La, AL | HUNDREDS OF TREES SNAPPED OFF NEAR LACOOSA MARINA |
| May 3, 2:40 PM CDT | NON-TSTM WND DMG | 1 Se Spring Creek At La, AL | HUNDREDS OF TREES WERE SNAPPED OFF NEAR LACOOSA MARINA. |
| May 3, 2:47 PM CDT | TSTM WND DMG | Booth, AL | SEVERAL TREES WERE BLOWN DOWN ACROSS AUTAUGA COUNTY. MANY LOCATIONS EXPERIENCED POWER OUTAGES AND IN SOME INSTANCES LASTED OVER 7 HOURS. |
| May 3, 2:47 PM CDT | TSTM WND DMG | Marble Valley, AL | SEVERAL TREES WERE BLOWN DOWN IN NORTHWEST COOSA COUNTY. |
| May 3, 2:48 PM CDT | TSTM WND DMG | Hayneville, AL | NUMEROUS TREES WERE BLOWN DOWN COUNTYWIDE. MANY OF THE FALLEN TREES BLOCKED ROADWAYS. A FEW TREES FELL ON VEHICLES AND HOMES. |
| May 3, 3:00 PM CDT | TSTM WND DMG | Columbiana, AL | TREES DOWN IN COLUMBIANA. |
| May 3, 3:00 PM CDT | TSTM WND DMG | Sylacauga, AL | ESTIMATED 50 MPH WINDS AT WEST WALNUT AND COALING ROAD BEHIND FOOD WORLD. POWER OUT AND TREE LIMBS DOWN. |
| May 3, 3:04 PM CDT | TSTM WND DMG | 4 E Columbiana, AL | UTILITY SHED MISSING |
| May 3, 3:04 PM CDT | TSTM WND DMG | Oak Grove, AL | SEVERAL TREES WERE BLOWN DOWN ON OLD SYLACAUGA HIGHWAY AND ODENS MILL ROAD. |
| May 3, 3:04 PM CDT | TSTM WND DMG | Sylacauga, AL | NUMEROUS TREES WERE BLOWN DOWN AND UPROOTED AROUND SYLACAUGA. |
| May 3, 3:04 PM CDT | TORNADO | Oak Grove, AL | UNCONFIRMED TORNADO OLD SYLACAUGA HWY AND ODENS MILL. |
| May 3, 3:04 PM CDT | TORNADO | Sylacauga, AL | UNCONFIRMED TORNADO...MULTIMPLE TREES DOWN AND UPROOTED. |
| May 3, 3:08 PM CDT | TSTM WND DMG | Elmore, AL | SEVERAL TREES AND POWER LINES WERE BLOWN DOWN AROUND ELMORE. |
| May 3, 3:08 PM CDT | TSTM WND DMG | Millbrook, AL | POWER LINES AND TREES DOWN. |
| May 3, 3:09 PM CDT | TSTM WND DMG | Coosada, AL | SEVERAL TREES AND A FEW POWER LINES WERE BLOWN DOWN IN COOSADA. SOME OF THE FALLEN TREES BLOCKED ROADWAYS. |
| May 3, 3:09 PM CDT | TSTM WND DMG | Wetumpka, AL | SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN WETUMPKA. A FEW VEHICLES WERE DAMAGED BY THE FALLEN TREES. OTHER TOWNS THAT REPORTED DAMAGE INCLUDE DEATSVILLE, HOLTVILLE, SANTUCK, REDLAND, FRIENDSHIP, AND TALLASSEE. |
| May 3, 3:10 PM CDT | TSTM WND DMG | Montgomery, AL | TREES DOWN NEAR LAKEVIEW DRIVE IN MONTGOMERY. WIND GUSTS ESTIMATED TO BE AROUND 60 MPH. |
| May 3, 3:15 PM CDT | TSTM WND DMG | Montgomery, AL | 6211 WOODLEY CIRCLE LARGE TREE DOWN |
| May 3, 3:19 PM CDT | TSTM WND DMG | Montgomery, AL | SEVERAL TREES WERE BLOWN DOWN ACROSS MONTGOMERY COUNTY. |
| May 3, 3:20 PM CDT | TSTM WND DMG | Prattville, AL | POWER OUTAGES REPORTED IN PRATTVILLE. |
| May 3, 3:25 PM CDT | TSTM WND DMG | Montgomery, AL | AUBURN U MONTGOMERY SOCCER FIELD BLEACHERS BLOWN OVER |
| May 3, 3:32 PM CDT | TSTM WND DMG | Ashland, AL | SEVERAL TREES WERE BLOWN DOWN ACROSS CLAY COUNTY. AT LEAST ONE STRUCTURE SUFFERED WIND DAMAGE. |
| May 3, 3:35 PM CDT | TSTM WND DMG | Jemison, AL | FENCE AROUND BASEBALL FIELD AT JEMISON HIGH SCHOOL BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 3, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 031932
SVRBMX
ALC001-007-011-021-027-037-051-085-087-101-117-121-123-032030-
/O.NEW.KBMX.SV.W.0201.090503T1932Z-090503T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUTAUGA COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF PRATTVILLE...
EAST CENTRAL BIBB COUNTY IN CENTRAL ALABAMA...
EASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...JEMISON...CLANTON...
SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WILSONVILLE...MONTEVALLO...
COLUMBIANA...CHELSEA...CALERA...ALABASTER...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...LINEVILLE...ASHLAND...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WEOGUFKA...STEWARTVILLE...ROCKFORD...
KELLYTON...GOODWATER...EQUALITY...
ELMORE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WETUMPKA...TALLASSEE...MILLBROOK...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...TALLADEGA SPRINGS...TALLADEGA...
SYLACAUGA...CHILDERSBURG...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...DADEVILLE...ALEXANDER CITY...
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...MOSSES...HAYNEVILLE...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...MONTGOMERY...MEADVILLE...
WESTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
WESTERN MACON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF MILSTEAD...
* UNTIL 330 PM CDT
* AT 230 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WILTON TO CALERA TO UNION GROVE TO
VERBENA TO VIDA JUNCTION TO WHITE HALL...OR ALONG A LINE EXTENDING
FROM MONTEVALLO TO CALERA TO 9 MILES NORTHEAST OF JEMISON TO 6
MILES SOUTHEAST OF CLANTON TO 13 MILES WEST OF PRATTVILLE TO 8
MILES NORTHWEST OF MOSSES...AND MOVING NORTHEAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALABASTER...STRATA...PINTLALA AND NAFTEL BY 240 PM CDT...
SPRAGUE...RAMER...HOPE HULL AND DUBLIN BY 245 PM CDT...
CHELSEA AND WOODCREST BY 250 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MANY AREAS OF CENTRAL ALABAMA. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR WEST CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3269 8669 3294 8671 3310 8715 3351 8640
3340 8638 3357 8621 3359 8579 3347 8589
3350 8570 3345 8566 3201 8578 3201 8589
3205 8589 3207 8596 3201 8600 3200 8630
3205 8631 3205 8639 3200 8640 3200 8684
TIME...MOT...LOC 1931Z 230DEG 56KT 3312 8693 3312 8674
3303 8659 3278 8656 3253 8665 3226 8676
$$
273 follow-up statements
000
WWUS54 KBMX 031949
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT SUN MAY 3 2009
ALC007-031959-
/O.CAN.KBMX.SV.W.0201.000000T0000Z-090503T2030Z/
BIBB AL-
249 PM CDT SUN MAY 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BIBB COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR WEST CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
LAT...LON 3203 8668 3274 8653 3305 8663 3311 8685
3327 8684 3351 8640 3340 8638 3355 8619
3357 8621 3359 8580 3347 8589 3350 8570
3345 8566 3201 8578 3201 8589 3207 8595
3201 8600 3200 8630 3205 8631 3200 8640
TIME...MOT...LOC 1949Z 230DEG 56KT 3330 8667 3330 8648
3321 8633 3296 8630 3271 8640 3244 8651
$$
ALC001-011-021-027-037-051-085-087-101-117-121-123-032030-
/O.CON.KBMX.SV.W.0201.000000T0000Z-090503T2030Z/
BULLOCK AL-LOWNDES AL-MONTGOMERY AL-MACON AL-AUTAUGA AL-ELMORE AL-
CHILTON AL-COOSA AL-TALLAPOOSA AL-CLAY AL-SHELBY AL-TALLADEGA AL-
249 PM CDT SUN MAY 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR TALLADEGA...SHELBY...CLAY...TALLAPOOSA...COOSA...EASTERN
CHILTON...ELMORE...EASTERN AUTAUGA...WESTERN MACON...MONTGOMERY...
EASTERN LOWNDES AND WESTERN BULLOCK COUNTIES...
AT 248 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHELSEA
TO WILSONVILLE TO VARNONS TO MORIAH TO TITUS TO AUTAUGA COUNTY
AIRPORT...OR ALONG A LINE EXTENDING FROM CHELSEA TO WILSONVILLE TO
SYLACAUGA TO WEOGUFKA TO 15 MILES NORTH OF MILLBROOK TO PRATTVILLE...
MOVING NORTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PINEDALE...MONTGOMERY ZOO...MONTGOMERY AND CARTERS HILL BY 255 PM
CDT...
TALLAPOOSA RIVER WATER PLANT...SHOPTON...PIKE ROAD AND MITYLENE BY
300 PM CDT...
STERRETT AND WETUMPKA BY 305 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ALL OF CENTRAL ALABAMA. THOUSAND OF TREES HAVE BEEN KNOCKED DOWN.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR WEST CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3203 8668 3274 8653 3305 8663 3311 8685
3327 8684 3351 8640 3340 8638 3355 8619
3357 8621 3359 8580 3347 8589 3350 8570
3345 8566 3201 8578 3201 8589 3207 8595
3201 8600 3200 8630 3205 8631 3200 8640
TIME...MOT...LOC 1949Z 230DEG 56KT 3330 8667 3330 8648
3321 8633 3296 8630 3271 8640 3244 8651
$$
27000
WWUS54 KBMX 032004
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT SUN MAY 3 2009
ALC001-021-032013-
/O.CAN.KBMX.SV.W.0201.000000T0000Z-090503T2030Z/
AUTAUGA AL-CHILTON AL-
304 PM CDT SUN MAY 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHILTON AND EASTERN
AUTAUGA COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
LAT...LON 3200 8630 3205 8631 3205 8639 3201 8646
3276 8638 3312 8640 3327 8684 3351 8640
3340 8638 3355 8619 3357 8621 3359 8582
3359 8581 3347 8589 3350 8570 3345 8566
3201 8578 3201 8589 3207 8596 3201 8600
TIME...MOT...LOC 2003Z 230DEG 56KT 3343 8647 3343 8628
3334 8613 3309 8611 3284 8621 3257 8632
$$
ALC011-027-037-051-085-087-101-117-121-123-032030-
/O.CON.KBMX.SV.W.0201.000000T0000Z-090503T2030Z/
BULLOCK AL-LOWNDES AL-MONTGOMERY AL-MACON AL-ELMORE AL-COOSA AL-
TALLAPOOSA AL-CLAY AL-SHELBY AL-TALLADEGA AL-
304 PM CDT SUN MAY 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR TALLADEGA...SHELBY...CLAY...TALLAPOOSA...COOSA...ELMORE...WESTERN
MACON...MONTGOMERY...EAST CENTRAL LOWNDES AND WESTERN BULLOCK
COUNTIES...
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STERRETT TO ALPINE BAY RESORT TO
WINTERBORO TO PARKDALE TO PENTONVILLE TO SPEIGNER...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF LEEDS TO 9 MILES SOUTH OF PELL
CITY TO 7 MILES SOUTH OF TALLADEGA TO GOODWATER TO ROCKFORD TO 7
MILES NORTHEAST OF MILLBROOK...MOVING NORTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WARE...VICTORYLAND...TYSONVILLE AND SHORTER BY 310 PM CDT...
MILSTEAD...LIVERPOOL...ECLECTIC AND CLAUD BY 315 PM CDT...
YATES DAM AND WOODLAND BY 320 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ALL OF CENTRAL ALABAMA...INCLUDING SYLACAUGA WITHIN THE LAST 10
MINUTES. THIS CONTINUES TO BE AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3200 8630 3205 8631 3205 8639 3201 8646
3276 8638 3312 8640 3327 8684 3351 8640
3340 8638 3355 8619 3357 8621 3359 8582
3359 8581 3347 8589 3350 8570 3345 8566
3201 8578 3201 8589 3207 8596 3201 8600
TIME...MOT...LOC 2003Z 230DEG 56KT 3343 8647 3343 8628
3334 8613 3309 8611 3284 8621 3257 8632
$$
27000
WWUS54 KBMX 032021
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SUN MAY 3 2009
ALC085-032031-
/O.CAN.KBMX.SV.W.0201.000000T0000Z-090503T2030Z/
LOWNDES AL-
321 PM CDT SUN MAY 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOWNDES COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
LAT...LON 3200 8630 3207 8633 3277 8619 3322 8624
3329 8650 3342 8640 3342 8634 3355 8619
3357 8621 3359 8582 3347 8589 3350 8570
3345 8566 3201 8578 3201 8589 3205 8589
3207 8596 3205 8600 3201 8600
TIME...MOT...LOC 2021Z 230DEG 56KT 3361 8620 3361 8601
3352 8586 3327 8585 3302 8595 3275 8606
$$
ALC011-027-037-051-087-101-117-121-123-032030-
/O.CON.KBMX.SV.W.0201.000000T0000Z-090503T2030Z/
BULLOCK AL-MONTGOMERY AL-MACON AL-ELMORE AL-COOSA AL-TALLAPOOSA AL-
CLAY AL-SHELBY AL-TALLADEGA AL-
321 PM CDT SUN MAY 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR TALLADEGA...EAST CENTRAL SHELBY...CLAY...TALLAPOOSA...EASTERN
COOSA...EASTERN ELMORE...WESTERN MACON...MONTGOMERY AND WESTERN
BULLOCK COUNTIES...
AT 320 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF JACKSON SHOALS TO TALLADEGA
MUNICIPAL AIRPORT TO JENIFER TO ASHLAND TO HACKNEYVILLE TO
EQUALITY...OR ALONG A LINE EXTENDING FROM PELL CITY TO 9 MILES WEST
OF COBB TOWN TO 7 MILES SOUTHWEST OF OXFORD TO ASHLAND TO KELLYTON TO
EQUALITY...MOVING NORTHEAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLAND...MARTIN DAM...REELTOWN...MARTIN LAKE AT KOWALIGA...LIBERTY
CITY...ALEXANDER CITY...WIND CREEK STATE PARK...LINEVILLE...
BARFIELD...NEW SITE...MELLOW VALLEY...JACKSONS GAP...HORSESHOE BEND
NATIONAL MILITARY PARK...HORSESHOE BEND...GOLDVILLE...EAGLE CREEK AND
DADEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ALL OF CENTRAL ALABAMA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR CENTRAL ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR EASTERN
ALABAMA.
&&
LAT...LON 3200 8630 3207 8633 3277 8619 3322 8624
3329 8650 3342 8640 3342 8634 3355 8619
3357 8621 3359 8582 3347 8589 3350 8570
3345 8566 3201 8578 3201 8589 3205 8589
3207 8596 3205 8600 3201 8600
TIME...MOT...LOC 2021Z 230DEG 56KT 3361 8620 3361 8601
3352 8586 3327 8585 3302 8595 3275 8606
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:23 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 3, 1:23 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CDT SUN MAY 3 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ONGOING CONVECTION ACROSS THE SOUTHWEST AND CENTRAL SECTIONS OF THE AREA. MAIN CONCERN WILL BE IF THE MAIN BOWING SEGMENT ACROSS THE SOUTHWEST WILL TRACK EAST NORTHEAST OR MOVE MORE NORTHEASTWARD OVER THE NEXT FEW HOURS. THIS DERECHO WILL BE MOVING INTO A MORE FAVORABLE CONDITIONS AND WILL NEED TO BE WATCHED EXCLUSIVELY. && .AVIATION...18Z TAF DISCUSSION. TWO LINES OF SHOWERS AND THUNDERSTORMS OUT THERE THIS AFTERNOON. ONE IMPACTING TCL AND WILL MOVE INTO BHM AND EET WITHIN THE NEXT HOUR. THE SECOND LINE IS MOVING INTO SOUTHWESTERN ALABAMA IN THE FORM OF A DERECHO. MAIN CONCERN FOR TAFS WILL BE THE ONGOING POSSIBILITY FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND BRIEF PERIODS OF IFR VIS POSSIBLE. AFTER 3 TO 4Z MVFR CIGS ACROSS ALL AREAS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE AFTER 9Z TOMORROW. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH WEST COUNTIES THIS AFTERNOON AND TONIGHT. &&
Hazardous weather outlook, May 3, 1:30 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SUN MAY 3 2009 ALZ011>015-017>050-041645- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM CARROLTON TO ONEONTA. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THE FIRST AND PRIMARY THREAT WILL BE FROM UNTIL 5 PM. HOWEVER...A SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS WESTERN ALABAMA. DUE RECENT HEAVY RAINFALL ACROSS WEST ALABAMA...THIS AREA HAS BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF STORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NEEDED THIS AFTERNOON AND WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 3, 2:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL CHELSEA 33.33N 86.64W
05/03/2009 E0.75 INCH SHELBY AL AMATEUR RADIO
DOUBLE OAK MOUNTAIN
&&
10.5Local storm report, May 3, 2:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
212 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG LINDEN 32.31N 87.80W
05/03/2009 MARENGO AL EMERGENCY MNGR
TREES DOWN THROUGHOUT COUNTY
&&
10.5Local storm report, May 3, 2:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG MARION 32.63N 87.32W
05/03/2009 PERRY AL EMERGENCY MNGR
THOUSANDS OF TREES DOWN ACROSS COUNTY
&&
10.5Local storm report, May 3, 2:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG MAPLESVILLE 32.79N 86.88W
05/03/2009 CHILTON AL EMERGENCY MNGR
TREES AND POWERLINS DOWN
&&
10.5Local storm report, May 3, 2:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 3 SE VESTAVIA HILLS 33.40N 86.75W
05/03/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
DIME SIZE HAIL NEAR ACTON AT CAHABA RIVER ROAD AND ACTON
ROAD.
&&Local storm report, May 3, 2:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST SAFFORD 32.29N 87.37W
05/03/2009 E0 MPH DALLAS AL EMERGENCY MNGR
NUMEROUS TREES DONW IN COUNTY, MEMORIAL STADIUM, AL HWY
5, AL HWY 22, CR222 CAMP GRIST AREA.
&&
10.5The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Tornado Warning | BMX | Walker | 43 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| May 2, 7:34 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 56 min |
| May 2, 7:56 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 4 hr |
| May 2, 7:56 PM CDT | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 9 hr |
| May 2, 8:19 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker | 41 min |
| May 3, 5:08 AM CDT | Flash Flood Watch | BMX | Bibb, Fayette, Greene, Hale, Lamar, Marion and 6 more | 16 hr |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| May 3, 11:28 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 15 min |
| May 3, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 61 min |
| May 3, 12:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 55 min |
| May 3, 12:54 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 51 min |
| May 3, 12:58 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 62 min |
| May 3, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 2 more | 57 min |
| May 3, 1:23 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 67 min |
| May 3, 1:33 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 42 min |
| May 3, 1:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 50 min |
| May 3, 1:40 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 50 min |
| May 3, 1:42 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| May 3, 1:46 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 3, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more | 65 min |
| May 3, 2:02 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 58 min |
| May 3, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Talladega | 57 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 73 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more | 55 min |
| May 3, 3:21 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 54 min |
| May 3, 3:25 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 18 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Cleburne, Randolph | 34 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.